Alert archive / Idaho / Wind Chill Warnings in 2009

Wind Chill Warning 2, NWS Pocatello, ID

December 9, 2009

NWS Pocatello, ID issued this wind chill warning at Dec 9, 2009, 2:22 PM MST. It took effect at Dec 9, 2009, 5:00 PM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2009, 2:22 PM MST (21:22 UTC)
In effect from
Dec 9, 2009, 5:00 PM MST
Expired
Dec 10, 2009, 2:39 AM MST
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 092122
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
222 PM MST WED DEC 9 2009

IDZ020-025-100530-
/O.CAN.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/
/O.NEW.KPIH.WC.W.0002.091210T0000Z-091210T1100Z/
UPPER SNAKE RIVER PLAIN-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
MONTPELIER...GEORGETOWN...PARIS
222 PM MST WED DEC 9 2009

...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. THE WINTER
WEATHER ADVISORY HAS BEEN CANCELLED. 

* MAIN IMPACT: WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH INTO THE
  AFTER MIDNIGHT. EXPECT WIND CHILLS TO BE BETWEEN -20 AND -30
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ017-021-022-024-092230-
/O.CAN.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS...MALAD CITY...
OAKLEY...ROCKLAND...PRESTON...DAYTON
222 PM MST WED DEC 9 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

IDZ023-100530-
/O.NEW.KPIH.WC.W.0002.091210T0000Z-091210T1100Z/
/O.CON.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
222 PM MST WED DEC 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. A WINTER
WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* MAIN IMPACT: UP TO 2 INCHES OF SNOW IS POSSIBLE TONIGHT ALONG
  WITH GUSTY WINDS. SNOW AND BLOWING SNOW WILL CREATE HAZARDOUS
  ROAD CONDITIONS. WIND CHILLS WILL BE BETWEEN -20 AND -30 DEGREES
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ019-100530-
/O.NEW.KPIH.WC.W.0002.091210T0000Z-091210T1100Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
222 PM MST WED DEC 9 2009

...WIND CHILL WARNING IN EFFECT UNTIL 4 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. 

* MAIN IMPACT: WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH INTO THE
  AFTER MIDNIGHT. EXPECT WIND CHILLS TO BE BETWEEN -20 AND -30
  DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
2 follow-up statements
000 
WWUS45 KPIH 100300
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
800 PM MST WED DEC 9 2009

IDZ023-101100-
/O.EXP.KPIH.WW.Y.0015.000000T0000Z-091210T0300Z/
/O.CON.KPIH.WC.W.0002.000000T0000Z-091210T1100Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...DOWNEY...LAVA HOT SPRINGS...
SODA SPRINGS...WAYAN
800 PM MST WED DEC 9 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY...
...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING.
A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY. 

* MAIN IMPACT: WINDS NEAR 10 MPH WILL PRODUCE EXTREME WIND CHILLS
  BETWEEN -20 AND -30 DEGREES TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

IDZ019-020-025-101100-
/O.CON.KPIH.WC.W.0002.000000T0000Z-091210T1100Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...MONTPELIER...
GEORGETOWN...PARIS
800 PM MST WED DEC 9 2009

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 AM MST THURSDAY. 

* MAIN IMPACT: WINDS ARE EXPECTED TO REMAIN NEAR 10 MPH INTO THE
  EARLY MORNING HOURS. EXPECT WIND CHILLS TO BE BETWEEN -20 AND
  -30 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
000 
WWUS45 KPIH 100939
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
239 AM MST THU DEC 10 2009


IDZ019-020-023-025-101045-
/O.CAN.KPIH.WC.W.0002.000000T0000Z-091210T1100Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...DOWNEY...
LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...MONTPELIER...
GEORGETOWN...PARIS
239 AM MST THU DEC 10 2009

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WARNING. 

WHILE TEMPERATURES REMAIN QUITE COLD ACROSS EASTERN IDAHO THIS
MORNING...WINDS HAVE DIED DOWN TO UNDER 10 MPH ACROSS THE ADVISORY
AREA. IN THE COLDEST SPOTS...WIND CHILLS COULD STILL DROP BELOW
-20 SIMPLY BECAUSE IT ONLY TAKES A VERY LIGHT WIND TO CREATE DANGEROUS
WIND CHILLS AT VERY COLD TEMPERATURES.


$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Dec 9, 2:10 PM MST, 12 minutes earlier.

Area forecast discussion, Dec 9, 2:10 PM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MST WED DEC 9 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY.

SATELLITE SHOWS CLEARING STARTING TO TAKE PLACE OVER THE REGION.
UPPER LEVEL FLOW CONTINUES OUT OF THE NORTHWEST AND THERE IS STILL
PLENTY OF LOW LEVEL MOISTURE AROUND. AS A RESULT...EXPECT SNOW
SHOWERS TO REMAIN POSSIBLE OVER THE EASTERN HIGHLANDS TONIGHT DUE
TO UPSLOPE FLOW. ALSO EXPECT LOW STRATUS TO REDEVELOP OVER THE
SNAKE PLAIN LATER TONIGHT AS TEMPS PLUMMET AND THE MOISTURE IS
FORCED TO CONDENSE. WINDS WILL STAY UP TONIGHT...SO NOT EXPECTING
MUCH FOG. ALSO...WILL CONTINUE THE WINTER WEATHER ADVISORY FOR
THE CARIBOU HIGHLANDS DUE TO THE COMBINATION OF SNOW AND BLOWING
SNOW THIS EVENING. WILL CANCEL ELSEWHERE SINCE WEB CAMS ARENT
SHOWING MUCH. THE WINDS WILL CREATE ANOTHER PROBLEM AND THAT BEING
WIND CHILLS IN THE UPPER SNAKE VALLEY...EASTERN HIGHLANDS DOWN TO
BEAR LAKE. WIND CHILL VALUES COULD FALL TO BETWEEN -20 AND -30 IN
THESE AREAS BEFORE THE WINDS DIMINISH LATE TONIGHT. THEN...TRADE
OFF VERY COLD WIND CHILLS FOR VERY COLD TEMPERATURES. VERY COLD
WEATHER IS EXPECTED TO PERSIST THROUGH THE SHORT TERM AS ARCTIC
HIGH PRESSURE REMAINS IN CONTROL. ALTHOUGH...SHOULD SEE DRIER
WEATHER DUE TO THE HIGH PRESSURE.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. MODELS REMAIN IN
GENERAL AGREEMENT THROUGH THE PERIOD. ZONAL FLOW IN PLACE FOR THE
WEEKEND WITH PACIFIC ENERGY BRINGING WET CONDITIONS BACK TO EASTERN
IDAHO. WARM FRONTAL BOUNDARY WILL PRODUCE OVERRUNNING PERIODS OF
SNOW OVER THE WEEKEND BEFORE THE MAIN LOW MOVES BY THROUGH SUNDAY
EVENING.  HAVE INCREASE POPS TO REFLECT THIS.  WITH SLIGHTLY WARMER
AIR DUE TO PACIFIC OCEAN ORIGINATION...HAVE KEPT PACE WITH IDEA OF
MODERATED TEMPERATURES.  EXCELLENT AGREEMENT BETWEEN GFS ECMWF AND
ENSEMBLES WITH RIDGE TRYING TO BUILD INTO WESTERN STATES BY MONDAY
THOUGH MODELS CONTINUE TO SHOW LIGHT PRECIP ACCUMULATIONS WITH WEAK
EMBEDDED STORM SYSTEMS MOVING THROUGH THE AREA IN NORTHWEST FLOW.
HAVE LEFT POPS AT OR SLIGHTLY BELOW CLIMO FOR TUESDAY AND
WEDNESDAY...HOWEVER NEED TO WATCH FOR INVERSIONS SETTING UP AS LARGE
SCALE RIDGE DEVELOPS. PRESTON/DMH

&&

.AVIATION...UPPER SYSTEM CONTINUES TO ENHANCE AREAS OF MVFR TO IFR
CONDITIONS IN UPPER SNAKE VALLEY THIS AFTERNOON AND EXPECT THIS TO
CONTINUE UNTIL 00Z.  REST OF AREA HAS ISOLATED MVFR WITH MOSTLY VFR
CONDITIONS.  DUE TO UPSLOPE FLOW OF AIR...EXPECT DECK OF CLOUDS TO
REDEVELOP FOR IDA AND PIH LOCATIONS OVERNIGHT WITH DECENT POTENTIAL
FOR IFR CONDITIONS BETWEEN 10Z AND 16Z TOMORROW. PRESTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL 4 AM MST THURSDAY FOR IDZ019-020-023-
025.

WINTER WEATHER ADVISORY UNTIL 8 PM MST THIS EVENING FOR IDZ023.

&&
Hazardous weather outlook, Dec 9, 4:08 AM MST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MST WED DEC 9 2009

IDZ017>025-031-032-101115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
408 AM MST WED DEC 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

VERY COLD TEMPERATURES AND SNOW WILL CONTINUE THROUGH TONIGHT.
PORTIONS OF THE CENTRAL MOUNTAINS WILL SEE LESS THAN 1 INCH OF NEW
SNOW. HIGHS ARE FORECAST IN THE ZERO TO 10 ABOVE RANGE IN THE
VALLEYS...AND AS COLD AS 15 BELOW IN THE MOUNTAINS. SUSTAINED
WINDS IN THE 5 TO 15 MPH RANGE WILL PRODUCE WIND CHILLS AS COLD AS
-20 AT MID AND LOWER SLOPE AND DOWN -35 BELOW AT TIMES ON THE
HIGHER PEAKS. FOR PORTIONS OF THE SNAKE PLAIN AND SOUTHERN/EASTERN
MOUNTAINS...LIGHT SNOW WILL ALSO CONTINUE RANGING FROM A TRACE IN
THE VALLEYS TO NEAR 4 INCHES ON THE HIGHER PEAKS THROUGH TONIGHT.
WINDS THIS AFTERNOON WILL INCREASE TO THE 10-20 MPH RANGE
SUSTAINED. THE STRONGEST WINDS WILL BE ACROSS THE SNAKE PLAIN AND
SOUTHERN/SOUTHEASTERN MOUNTAIN RANGES. BLOWING SNOW AND REDUCED
VISIBILITIES WILL BE LIKELY IN SOME AREAS. WINDS CHILLS OF ZERO TO
-20 CAN BE EXPECTED. A WINTER WEATHER ADVISORY HAS BEEN ISSUED
FROM LATE MORNING UNTIL EARLY THIS EVENING. PLEASE SEE THE LATEST
WINTER STORM PRODUCT - WSWPIH - FOR MORE INFORMATION.

BY TONIGHT...SNOW WILL BE CONFINED TO THE EASTERN MOUNTAINS.
TEMPERATURES WILL DROP ONCE AGAIN TO BELOW ZERO...WITH THE COLDEST
SPOTS DROPPING TO NEAR -30. STRATUS IS ALSO FORECAST ACROSS THE
NORTHERN AND WESTERN PORTIONS OF THE SNAKE PLAIN AND UPPER SNAKE
HIGHLANDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL SLOWLY MODERATE THURSDAY AND FRIDAY...WITH SOME
VERY LIGHT SNOW POSSIBLE NEAR THE DIVIDE. STRATUS IS ALSO EXPECTED
ACROSS THE UPPER SNAKE PLAIN AND UPPER SNAKE HIGHLANDS THURSDAY
NIGHT AND FRIDAY MORNING.

THE WEEKEND SIGNALS A RETURN TO UNSETTLED WEATHER AND WARMING
TEMPERATURES. THE FLOW WILL BE FROM THE PACIFIC AND WILL KEEP A
CHANCE OF MAINLY SNOW IN THE FORECAST. IT IS POSSIBLE DURING THE
AFTERNOON HOURS THAT THE LOWER VALLEYS COULD SEE A MIX OF RAIN AND
SNOW WITH HIGHS TRYING TO GET ABOVE FREEZING. THE MOUNTAINS WILL
SEE THE BRUNT OF THE MOISTURE. SNOW THAT FALLS UNDER THIS PATTERN
WILL ALSO BE WETTER IN NATURE. THIS TREND WILL CONTINUE INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:38 AM MSTWinter Weather AdvisoryPIH16 hr

Nearby

Wind Chill Warnings in Idaho, 2009Every wind chill warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.